As we prepare to launch into yet another school term, I thought this might be a great time to discuss ADHD. Did you know that Attention deficit hyperactivity disorder (ADHD) is a common neurodevelopmental disorder, that is closely with associated mineral deficiency?
Above everything, however, magnesium is thought to be the "relaxation mineral.". It can induce a calm state without causing lethargy and sluggishness, and enables the mind to think clearly and focus on tasks.
A magnesium deficiency is caused by numerous things. Because the two minerals are biologically interlocked, a magnesium deficiency is sometimes linked to a calcium deficiency. Leaky gut syndrome, or a damaged gastrointestinal tract, can also account for a magnesium deficiency.
Most of the time, however, the lack of magnesium in meals causes the deficiency. These days, a child's meals are primarily made up of refined sugar, white flour, and processed foods, which deplete the body's magnesium during digestion. It is hardly surprising that the symptoms of a magnesium deficiency resemble the symptoms of ADHD: poor memory, anxiety, insomnia, irritability, and hypersensitivity to sounds.
Treating a magnesium deficiency is not difficult, but it will require some dietary and lifestyle changes. Slowly eliminate all junk food, refined sugars, and soda from your child's diet and replace them with magnesium-rich green vegetables like broccoli, lettuce, and spinach.
Depending on the advice of your child's nutritionist, you may also want to give your child magnesium supplements, bear in mind that topical magnesium chloride is without side effects, is absorbed directly into the bloodstream - bypassing the GIT. Several studies also suggest that magnesium is best taken together with vitamin B6.
Never give your child magnesium oxide, magnesium citrate, magnesium sulphate, or magnesium sulphate; not are these forms poorly absorbed, but they can cause diarrhoea in high doses.
This website is not intended to be used as a diagnostic tool. It is written purely to provide alternative information to discuss with your healthcare practitioner.